MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a mediport insertion using a micropuncture transitionless stiffened cannula access set, while accessing the subclavian vein, the user encountered difficulty advancing through the vessel and the wire was pulled back.Upon pulling back on the wire, the wire began to unravel, then sheared off.The sheared portion of the wire was removed from subcutaneous tissue with a slight cut down of the access site.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used wire guide from the micropuncture transitionless stiffened cannula access set was returned for evaluation.Upon visual inspection, the distal tip was noted to be separated from the wire.The wire guide was elongated starting from 38.5 centimeters (cm) from the proximal end and the weld was still attached.The distal tip was also noted to be bent back on itself.The length and outer diameter of the wire guide were out of specifications as a result of elongation and damage the device incurred during the procedure.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events of the finished product which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6541522
Report Number1820334-2017-00731
Device Sequence Number75113
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)190712(10)7114651
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-501-10.0-SC-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR